Alert archive / Nevada / Red Flag Warnings in 2016
Red Flag Warning 10, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 14, 2016, 12:40 PM PDT. It took effect at Aug 14, 2016, 8:00 PM PDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2016, 12:40 PM PDT (19:40 UTC)
- In effect from
- Aug 14, 2016, 8:00 PM PDT
- Expired
- Aug 15, 2016, 8:50 PM PDT
- In force
- 25 hr
- Issued by
- NWS Elko, NV
The text
As transmitted.
865 WWUS85 KLKN 141940 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1240 PM PDT SUN AUG 14 2016 NVZ467-468-151345- /O.NEW.KLKN.FW.W.0010.160815T0300Z-160815T1800Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- 1240 PM PDT SUN AUG 14 2016 ...RED FLAG WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT MONDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 467 AND 468... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY AND FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY. * THUNDERSTORM COVERAGE...ISOLATED DRY STORMS MAINLY OVER THE SOUTHERN HALF OF EACH ZONE. * OUTFLOW WINDS...UP TO 45 MPH ARE POSSIBLE. * IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NVZ454-455-457-151345- /O.NEW.KLKN.FW.W.0010.160815T0600Z-160816T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 1240 PM PDT SUN AUG 14 2016 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455 AND 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. * THUNDERSTORM COVERAGE...ISOLATED TO POSSIBLY SCATTERED DRY THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS CENTRAL NEVADA LATER THIS EVENING THROUGH MONDAY EVENING. * OUTFLOW WINDS...GUSTS UP TO 45 MPH ARE POSSIBLE WITH ANY STORMS THAT DEVELOP. * IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JR
4 follow-up statements
835 WWUS85 KLKN 150913 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 213 AM PDT MON AUG 15 2016 NVZ467-468-151715- /O.CON.KLKN.FW.W.0010.000000T0000Z-160815T1800Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- 213 AM PDT MON AUG 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 467 AND 468... * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY AND FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY. * THUNDERSTORM COVERAGE...ISOLATED DRY STORMS MAINLY OVER THE SOUTHERN HALF OF EACH ZONE. * OUTFLOW WINDS...UP TO 45 MPH ARE POSSIBLE. * IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NVZ454-455-457-151715- /O.CON.KLKN.FW.W.0010.000000T0000Z-160816T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 213 AM PDT MON AUG 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455 AND 457... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. * THUNDERSTORM COVERAGE...ISOLATED TO POSSIBLY SCATTERED DRY THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS CENTRAL NEVADA LATER THIS EVENING THROUGH MONDAY EVENING. * OUTFLOW WINDS...GUSTS UP TO 45 MPH ARE POSSIBLE WITH ANY STORMS THAT DEVELOP. * IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
260 WWUS85 KLKN 151727 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1027 AM PDT MON AUG 15 2016 NVZ467-468-151830- /O.CAN.KLKN.FW.W.0010.000000T0000Z-160815T1800Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- 1027 AM PDT MON AUG 15 2016 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 467 AND 468... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING. THE SYSTEM THAT CAUSED SOME LIGHTNING LAST EVENING HAS MOVED OFF TO THE EAST. $$ NVZ454-455-457-160600- /O.CON.KLKN.FW.W.0010.000000T0000Z-160816T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 1027 AM PDT MON AUG 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455 AND 457... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. * THUNDERSTORM COVERAGE...ISOLATED TO POSSIBLY SCATTERED DRY THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS CENTRAL NEVADA THROUGH THIS EVENING. * OUTFLOW WINDS...GUSTS UP TO 45 MPH ARE POSSIBLE WITH ANY STORMS THAT DEVELOP. * IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JR
130 WWUS85 KLKN 152147 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 247 PM PDT MON AUG 15 2016 NVZ454-455-457-160600- /O.CON.KLKN.FW.W.0010.000000T0000Z-160816T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 247 PM PDT MON AUG 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455 AND 457... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. * THUNDERSTORM COVERAGE...ISOLATED TO POSSIBLY SCATTERED DRY THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS CENTRAL NEVADA THROUGH THIS EVENING. MOST ACTIVITY IS EXPECTED IN ZONE 455. * OUTFLOW WINDS...GUSTS UP TO 45 MPH ARE POSSIBLE WITH ANY STORMS THAT DEVELOP. * IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JR
758 WWUS85 KLKN 160350 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 850 PM PDT MON AUG 15 2016 NVZ454-455-457-160500- /O.CAN.KLKN.FW.W.0010.000000T0000Z-160816T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 850 PM PDT MON AUG 15 2016 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455 AND 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING. SKIES HAVE BECOME MOSTLY CLEAR ACROSS NORTHERN AND CENTRAL NEVADA. THE THREAT FOR ISOLATED DRY THUNDERSTORMS HAVE DIMINISHED CONSIDERABLY. AS A RESULT, THE WARNING IS BEING CANCELED EARLY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 14, 2:00 AM PDT, 10 hours 40 minutes earlier.
Area forecast discussion, Aug 14, 2:00 AM PDT, 10 hours 40 minutes before
Area Forecast Discussion National Weather Service Elko NV 200 AM PDT Sun Aug 14 2016 .SYNOPSIS...High pressure will hold its grip on the Silver State for one more day, offering up abundant sunshine with temperatures in the 90s. The rest of the week will be a little unsettled as a few showers and thunderstorms pop up. Temperatures are expected to be above average early in the week, but cool down to near average by the end of the workweek. && .SHORT TERM...Today through Monday. High pressure will give way to a general trough pattern. A weak cold front will move through the state to start off the work week. The models are in good agreement with the initial transition to a lengthy unsettled pattern. Today through this evening. This should be a dry period. High pressure will yield one more very warm day with few clouds as it moves east towards the 4-corners area of the country. With assistance from a stronger warm southwest flow aloft ahead of a shallow trough moving in off the Pacific, high temperatures will rise into the 90s widespread. Midnight tonight through Monday morning. A weak trough of low pressure will move through northern California and into western Nevada. A weak cold front will develop, spreading light showers across most of the state north of highway 50. Monday afternoon through Monday evening. As the cold front continues to move through the state, showers and thunderstorms will develop across much of eastern Nevada. .LONG TERM...Monday night through next Sunday. Overall big picture places a 500mb trof overhead until Friday. This creates weak flow aloft, and therefore thunderstorm chances exist each afternoon. By the end of the period, most model and ensembles turn the upper level stronger and out of the west which results in drier conditions. Specially, convection produces by an upper level cyclonic circulation over central NV should slowly wane Monday evening over eastern NV. Some of this activity is likely to be dry, creating a fire weather concern. Still, some discrepancies among the models on where highest convection coverage exist, but generally they focus on Elko and White Pine counties. By Tuesday, the circulation opens up and pushes into Utah, while another pushes into the western part of the state. Using streamline analysis, this leads to southeasterly flow in northeastern NV, which should prevent the drier air over central NV from advecting further north. Therefore, convection chances persist in this area Tuesday, but coverage is much less than on Monday. In addition, some isolated convection is possible Humboldt county, closer to the second circulation. By Wednesday, the second circulation is overhead; however, a dry slot rotating around should limit convection in central NV. A different story in northern Nevada, where afternoon convection is once again possible. Slightly the same story on Thursday, although streamline analysis indicates the airmass is now originating from the north, which should begin to dry things out aloft a little. By the Friday, the trof has now formed a closed 500mb low just off the southern CA coast. At the same time, an anti-cyclonic circulation centered over southern OR is advecting in a drier continental polar airmass into the entire CWA. Although cannot completely rule out a thunderstorm, most areas will remain dry. Finally, by Saturday, streamline analysis indicates a deformation zone overhead with the dilution axis centered just south of our CWA. This basically means convection chances remain in mostly southern NV; however, flow begins to turn more southernly by late Saturday through Sunday over central NV. Therefore, expect thunderstorm chances to increase over this area, possibly spreading northward along the UT/NV state line on Sunday. As for temps, expecting nothing really far off from average this time of the year (mid 80s to low 90s). Overnight lows will likely run a bit higher than average due to increase in cloud cover and moisture. As for winds, not expecting any significant issues. They should increase over central NV Wednesday due to the dry slot overhead, but remain below well below advisory level. && .AVIATION...AVIATION...No issues with some high based cumulus and typical wind gust of 15-20kts in the afternoon. && .FIRE WEATHER...One more very dry day as southwest winds aloft will be increasing from the southwest ahead of an approaching low pressure system. Some light showers will develop overnight tonight and spread across all zones except Fire Zone 457 as a cold front develops. During the afternoon Monday, isolated thunderstorms are possible in all zones except 467. There will be a dry aspect to the storms as moisture is high-based and limited. Unsettled weather will be sporadic this week with a general trough pattern sitting over the Great Basin. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 92/85/85/92
Nearby
Red Flag Warnings in Nevada, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.